Control of free length when coiling a helical spring

Readman, M. C. and Muldoon, M. R. and Reynolds, L. and Morris, R. and Bayliss, M. and Wood, D. and Stewart, I. (2001) Control of free length when coiling a helical spring. IEE Proceedings-Control Theory and Applications, 148 (3). pp. 239-244. ISSN 1350-2379

[img] PDF
Restricted to Repository staff only

Download (572kB)


The problem of controlling the free-length of a helical spring while it is being manufactured on an automatic coiling machine is examined. This is a disturbance rejection problem, and the feedback system is designed to reject disturbances caused by variation of the wire properties and disturbances generated by the coiler. Fixed, self-tuning and fuzzy self-tuning control are used to reduce the variance of the coiled and free length of a helical spring. Friction feedfonvard is proposed to compensate for the varying coefficients of friction of different materials.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 93 Systems theory; control
Depositing User: Dr Mark Muldoon
Date Deposited: 13 Apr 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item